MAUDE Adverse Event Report: STRYKER TRAUMA KIEL PROXIMAL TARGET ADAPTER T2 SCN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL PROXIMAL TARGET ADAPTER T2 SCN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18063305
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that when the distal side of the proximal screw was inserted, it missed the target.Therefore, the screw was removed and operation was finished.The doctor's comment: when drilling for the proximal lateral screw, sometimes involved fascia, it may be due to a failure to drill smoothly.
 
Additional Manufacturer Narrative
The reported event that proximal target adapter t2 scn was alleged of - proximal misdrilling / problems during drilling could not be confirmed, since the returned device is conforming to specifications and fully functional.Based on investigation, the root cause was attributed to a user related issue.The failure is rather related to a sub-optimal intraoperative procedure.The device inspection revealed the following: the received proximal target adapter t2 scn shows traces of a long and intense use.The printings on the target device were turned from white to fawn; an indication for a high level of sterilization cycles.Apart from that, the device is in general good condition and further significant damage was not found.A pre-surgical function test (¿pre-operative check¿) with the returned proximal target adapter and sample devices was performed.The function of the target adapter was still given.The alleged mis-targeting could not be reproduced.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.
 
Event or Problem Description
It was reported that when the distal side of the proximal screw was inserted, it was missed the target.Therefore, the screw was removed and operation was finished.The doctor's comment: when drilling for the proximal lateral screw, sometimes involved fascia, it may be due to a failure to drill smoothly.

Brand Name
PROXIMAL TARGET ADAPTER T2 SCN
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8061877
Report Number0009610622-2018-01380
Device Sequence Number1439601
Product Code LXH
UDI-Device Identifier04546540379719
UDI-Public04546540379719
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18063305
Device Lot NumberKME904148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer01/17/2019
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR